Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Just wanted to check back with y'all. I just started my 5th month of Accutane... so I guess I'm on my 17th or 18th week. I'm still breaking out a couple times a week, which is so annoying. I'd say my face has cleared about 75-80% - which is good, but of course for us perfectionists, not good enough!! I'm getting frustrated again. How is everyone else doing? Am I supposed to be breaking out still? Bah.

Sorry, I know it's a bit of a meaningless post, but I just feel the need for some online Tane support. Haha.

Mae eusa_whistle.gif

Share this post


Link to post
Share on other sites

Mae: I am about one week into my fifth month and I missed my doctor’s appointment like a dumb ass because I had a head cold and didn’t want to be bothered traveling into the city. I’ll let you guys know how I am doing as soon as I reschedule.

I understand how frustrating it is to break out when you’re so far along. Are the breakouts less severe though? And, if you’re like me, they’re quick little things - -right? It is normal to still break out. Remember GO’s post a few weeks ago, when she made the determination to go on an extra month because she was still breaking out.

I know we all knew when we started that breaking out during the entire treatment was a possibility. It’s just when it happens, you still feel as if it shouldn’t be happening to you. In my case, I’ll go two weeks pimple free and then suddenly, my forehead releases another glaring red monster and I am filled with a small degree of self-loathing.

Honey, I know you’ll be okay. A lot of times I forget that even people with clear skin get the occasional pimple. I think by remembering that, it helps me out a lot. Maybe it will help you too. Hang in there. We’re all in this together and together we’ll all get out of it, one way or another!

Share this post


Link to post
Share on other sites

Hi Mae! biggrin.gif

I am on my fourth month, but with my dose it is the eqivalent of a regular doser's 2nd month. I am doing well. I still break out a bit, but I am much happier with my skin in general. I think it may be making my scars look a little better and I think it may be making me look younger! Oh, and my hair is growing back! eusa_dance.gif

Share this post


Link to post
Share on other sites

Hey girls, thanks for responding smile.gif Arpazia, you're so right, I often forget that clear-skinned people have the occasional skin problems too. I think I expect too much of my skin, and I really shouldn't seeing that I'm genetically predisposed to having acne-prone skin. It's not like that's magically going to change... the best I can do is get it under control as best I can. I always want perfection and it stresses me out! eusa_wall.gif

My breakouts are slightly milder I guess, but around my period I get a noticeable breakout of 2+ pimples at once. For all of month 2 and 3, I had no cysts, but then out of nowhere at the beginning of my 4th month I got like 4 cysts at once.. it was so painful and so bizarre. Since then, I've been getting 1-2 pimples a week, that are pretty "normal"... not cystic, but I wouldn't say tiny either.

I think I might be one of the ones who sees the most improvement after I'm all done - or let's hope I will. I'm sure my derm is going to keep me on Accutane for another month, to make my course 6 months. At least that is my suspicion. I go see him on the 24th so I have a couple weeks still to see what's up with my skin.

Emma, that's great about the scars! My skin seems to be slowly smoothing out too... but the red marks are decieving. Sometimes it's hard to tell what my skin actually looks like underneath the red marks!

Mae

Share this post


Link to post
Share on other sites

I'm about one or two weeks into my second month and I am still getting cysts and zits all the time. I was just bumped up from 40 to 60 mgs. a day so hopefully something turns around because I am getting ungodly frustrated. This is my third treatment and I just want the acne gone already.

Share this post


Link to post
Share on other sites
Mae, keep the faith! eusa_angel.gif I too want supermodel skin 100% of the time, but even if I can get down to a pimple here and there then that is what I will have to deal with, anything will be better then how I am now. I am only on month 2 and not looking so cute… redface.gif

Share this post


Link to post
Share on other sites

mae, do not worry . My derm keeps telling me it is the long term improvement after the course ends that matters and that he does not even bother with short term ups and downs in the acne count during the tane treatment.

BTW, why did you remove your photo from your profile, you looked so hot. grrrrrr cool.gif

Share this post


Link to post
Share on other sites

I know what you mean abot not being able to get a handle on your skin's condition with the redmarks, of which I have many! I also know what you mean about breaking out PMS - my MD says she hopes that in time that will change. eusa_pray.gif I also still get a few a week. They seem to go away quickly though, but always leave a mark.

Share this post


Link to post
Share on other sites

Unlucky: Awww thanks smile.gif I took my picture down because I got self-conscious for some reason... but how's this, I'll put a NEW one up, just taken like a week ago. Until I get scared again and take it down tongue.gif

Mae

Share this post


Link to post
Share on other sites

Emma: good to know I'm not the only one suffering from hormonal breakouts... if it weren't for that one dreaded week a month, my skin would be quite tolerable. Once I get that breakout though, it takes a week to go away, then it seems like I'm hardly in the clear until the next one!! But really, my skin has improved noticeably since I started Accutane, so it's not like I can't say it isn't working, or hasn't worked somewhat.

Mae

PS. Unlucky, it's comforting that your derm thinks more long-term... I hope my skin just improves as time goes on, after my course is finished!

PPS. I put a picture back up, ack redface.gif

Share this post


Link to post
Share on other sites

Hey, I wouldn't worry about it too much. I broke out throughout my entire 5th month of treatment, and now, at the end of the 5th month, I'm perfectly clear. I'd say, just let the drug do its thing. In the long run, you're going to enjoy the results.

Share this post


Link to post
Share on other sites

heytaners

i am just finished my third month

i dont really break out on my face anymore accept an isolated incident or two, which i ccan handle i guess.. but i am like the rest of u ladies in wanting supermodel skin:)

i have this wierd rash ont he backs of my hands. its scaley and red, anybody else got it?

allis good

-forum

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×